Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Bounding edge degrees in triangulated $3$-manifolds


Authors: Noel Brady, Jon McCammond and John Meier
Journal: Proc. Amer. Math. Soc. 132 (2004), 291-298
MSC (2000): Primary 57Q15, 57M12
Published electronically: May 7, 2003
MathSciNet review: 2021273
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove that every closed orientable $3$-manifold has a triangulation in which each edge has degree $4$, $5$ or $6$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57Q15, 57M12

Retrieve articles in all journals with MSC (2000): 57Q15, 57M12


Additional Information

Noel Brady
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019
Email: nbrady@math.ou.edu

Jon McCammond
Affiliation: Department of Mathematics, University of California, Santa Barbara, California 93106
Email: jon.mccammond@math.ucsb.edu

John Meier
Affiliation: Department of Mathematics, Lafayette College, Easton, Pennsylvania 18042
Email: meierj@lafayette.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-03-06981-8
PII: S 0002-9939(03)06981-8
Keywords: 3-manifold, triangulation, branched covering
Received by editor(s): January 14, 2002
Received by editor(s) in revised form: August 8, 2002
Published electronically: May 7, 2003
Additional Notes: The first author was partially supported under NSF grant no.\ DMS-9996342
The second author was partially supported under NSF grant no.\ DMS-9971682
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2003 American Mathematical Society